Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 10, 2005, 7:47 PM CDT for Castro County, Swisher County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 7:47 PM CDT (00:47 UTC)
- Expired
- May 10, 2005, 8:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 94 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2943 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 110048
SVRLUB
TXC069-110145-
/O.NEW.KLUB.SV.W.0039.050511T0047Z-050511T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
747 PM CDT TUE MAY 10 2005
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASTRO COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 845 PM CDT
* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 25 MILES
SOUTHWEST OF DIMMITT...OR 12 MILES EAST OF MULESHOE...MOVING
NORTHEAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE HART...EASTER
AND DIMMITT.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3474 10243 3474 10200 3432 10209 3431 10252
3450 10252 3451 10250 3467 10249 3468 10247
3475 10248
$$3 follow-up statements
000 WUUS54 KLUB 110048 RRA SVRLUB TXC437-110130- /O.NEW.KLUB.SV.W.0039.050511T0048Z-050511T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 748 PM CDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SWISHER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 830 PM CDT * AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TULIA...MOVING NORTH AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE TULIA. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3442 10185 3439 10164 3474 10145 3475 10178 $$
000
WWUS54 KLUB 110114
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT TUE MAY 10 2005
TXC069-110145-
/O.CON.KLUB.SV.W.0039.000000T0000Z-050511T0145Z/
CASTRO TX-
813 PM CDT TUE MAY 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
CASTRO COUNTY...
AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES SOUTHEAST OF DIMMITT...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE HART...EASTER AND
NAZARETH.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3474 10243 3474 10200 3432 10209 3431 10252
3450 10252 3451 10250 3467 10249 3468 10247
3475 10248
$$000
WWUS54 KLUB 110125
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CDT TUE MAY 10 2005
TXC069-110145-
/O.CON.KLUB.SV.W.0039.000000T0000Z-050511T0145Z/
CASTRO TX-
823 PM CDT TUE MAY 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
CASTRO COUNTY...
A WIND GUST OF 58 MPH WAS RECORDED IN DIMMITT AT 814 PM BY A MEDIA
SCHOOLNET SITE.
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NAZARETH...OR 9 MILES EAST OF DIMMITT...MOVING NORTHEAST AT 45
MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE NAZARETH.
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3474 10243 3474 10200 3432 10209 3431 10252
3450 10252 3451 10250 3467 10249 3468 10247
3475 10248
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:48 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 10, 4:48 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 448 PM CDT TUE MAY 10 2005 .UPDATE... HAVE UPDATED ZONES TO ADD PRECIPITATION TO NORTHWEST PORTIONS OF THE CWFA THIS EVENING. PRECIPITATION CONTINUES TO INCREASE THIS AREA AS INDICATED BY LATEST NATIONAL WEATHER SERVICE LUBBOCK 88D RADAR DATA. REST OF FORECAST ON TRACK. XI && .PREV DISCUSSION... /ISSUED 315 PM CDT TUE MAY 10 2005/ SHORT TERM... ATMOSPHERE IS PRIMED FOR CONVECTION. DRYLINE WAS LOCATED AT 3 PM FROM DENVER CITY TO LEVELLAND TO PLAINVIEW TO EAST OF AMARILLO. ISOLATED THUNDERSTORMS MAY FIRE ALONG THIS BOUNDARY NEXT FEW HOURS. PLENTY OF CAPE FOR VIGOROUS UPDRAFTS...AND WITH SHEAR INCREASING FROM THE WEST...ANY STORMS THAT DEVELOP WILL QUICKLY BECOME SUPERCELLS WITH THREAT OF VERY LARGE HAIL GIVEN MLCAPES IN EXCESS OF 2000 J/KG EAST OF THE DRYLINE. TORNADO THREAT IS GREATER OVER THE SE PANHANDLE AND ROLLING PLAINS WITH LOWER LCLS...ESPECIALLY AS LOW LEVEL JET STRENGTHENS AFTER 00Z. LOW CLOUDS AGAIN TONIGHT FOR THE EAST. RISK OF SEVERE WEATHER AGAIN TOMORROW OVER THE CENTRAL SOUTH PLAINS AND POINTS EASTWARD. LONG TERM... LATEST MODEL RUN CONTINUES TO INDICATE LARGE UPPER LOW OVER SOUTHERN WYOMING/NORTHWEST COLORADO INTO THURSDAY. THE LOW THEN BEGINS TO LIFT TO THE NORTH NORTHEAST INTO THE NORTHERN PLAINS STATES EARLY FRIDAY WHERE IT OPENS AND SHEARS OUT LEAVING A TROUGH EXTENDING SOUTHWEST FROM NORTH DAKOTA TO SOUTHWESTERN NEW MEXICO. GFS CONTINUES TO BE A LITTLE MORE AGGRESSIVE/FASTER THAN THE NAM...ECMWF AND UKMET. AHEAD OF THE SYSTEM A STRONG SOUTHERNLY LOW LEVEL FLOW WILL HELP TO CONTINUE TO ADVECT DEEPER LOW LEVEL MOISTURE INTO THE REGION. DRY LINE WILL CONTINUE TO SLOSH BACK AND FORTH OVER THE AREA AND WITH THIS SCENARIO WILL CONTINUE TO KEEP CHANCE POPS GOING INTO THE WEEKEND. SOME OF THESE STORMS MAY BECOME SEVERE...SEE SPC SWODY2/3 FOR FURTHER DETAILS. MODELS IN BETTER AGREEMENT WITH HANDLING OF FRONT ON FRIDAY...BUT WOULD LIKE TO SEE ANOTHER MODEL RUN PRIOR TO BRINGING THE FRONT TOTALLY THROUGH THE FA AND WILL CONTINUE WITH PREVIOUS FORECAST ON MOVEMENT. STILL APPEARS WE COULD BE GOING INTO A WETTER PATTERN INTO THE WEEKEND WITH FRONTAL BOUNDARY IN AREA. && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 11
Hazardous weather outlook, May 10, 11:30 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT TUE MAY 10 2005 TXZ021>044-111630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THE DRYLINE WILL SHIFT EASTWARD DURING THE AFTERNOON HOURS TO NEAR A TULIA TO BROWNFIELD LINE BY 3 PM. EAST OF THE DRYLINE DEWPOINT TEMPERATURES WILL BE IN THE 50S AND LOWER 60S WHILE TEMPERATURES CLIMB INTO THE UPPER 80S AND LOWER 90S. THIS WILL LEAD TO A MODERATE AMOUNT OF INSTABILITY IN THE ATMOSPHERE. MEANWHILE...WINDS AT THE SURFACE AND ALOFT WILL BE FAVORABLE FOR ROTATION OF THUNDERSTORMS. THUS THE PROXIMITY ALONG AND EAST OF THE DRYLINE IS EXPECTED TO BE THE FOCUS FOR THUNDERSTORM INITIATION AFTER 3 PM THIS AFTERNOON. ANY THUNDERSTORMS WHICH DO FORM WOULD LIKELY BEGIN TO ROTATE AND QUICKLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT... ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THE LIMITING FACTOR ON THUNDERSTORM INITIATION WILL BE THE STRENGTH OF THE CAPPING INVERSION. HOWEVER...ENOUGH CONVERGENCE ALONG OR NEAR THE DRYLINE OR TEMPERATURES CLIMBING INTO THE LOWER OR MIDDLE 90S WOULD LIKELY BE ENOUGH TO OVERCOME THE INVERSION AND LEAD TO ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN... THE DRYLINE WILL ONCE AGAIN BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE CENTRAL SOUTH PLAINS AND LOW ROLLING PLAINS WEDNESDAY. THURSDAY A COLD FRONT IS EXPECTED TO MOVE SOUTH TOWARD THE REGION WITH SEVERE THUNDERSTORMS POSSIBLE SOUTH OF THE FRONT AND EAST OF THE DRY LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 10, 5:46 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 546 PM CDT TUE MAY 10 2005 TXZ039-102305- YOAKUM- 546 PM CDT TUE MAY 10 2005 AT 540 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR HOBBS NEW MEXICO. THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL OR LARGER AND IS EXPECTED TO MOVE INTO YOAKUM COUNTY NEAR DENVER CITY AROUND 6 PM. IN ADDITION TO LARGE HAIL...DAMAGING WINDS OF 60 MPH OR MORE ARE POSSIBLE. KW
Local storm report, May 10, 6:20 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
620 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST DENVER CITY 32.97N 102.83W
05/10/2005 65 MPH YOAKUM TX TRAINED SPOTTER
0610 PM TSTM WND GST 7 W DENVER CITY 32.97N 102.95W
05/10/2005 67 MPH YOAKUM TX MESONET
&&
14/FELocal storm report, May 10, 6:30 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
630 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL PLAINS 33.19N 102.83W
05/10/2005 1.00 INCH YOAKUM TX LAW ENFORCEMENT
&&
14/FELocal storm report, May 10, 7:12 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
712 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 2 E LEHMAN 33.63N 102.76W
05/10/2005 0.75 INCH COCHRAN TX TRAINED SPOTTER
0706 PM HAIL 1 W WHITEFACE 33.60N 102.63W
05/10/2005 1.75 INCH COCHRAN TX TRAINED SPOTTER
&&
14/FELocal storm report, May 10, 7:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
733 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 8 S PEP 33.70N 102.56W
05/10/2005 1.75 INCH HOCKLEY TX PUBLIC
&&
KWIDELSKILocal storm report, May 10, 7:41 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
741 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL LITTLEFIELD 33.92N 102.33W
05/10/2005 1.75 INCH LAMB TX LAW ENFORCEMENT
&&
KWIDELSKIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:03 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 31 min |
| May 10, 7:19 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 56 min |
| May 10, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.